Friday, May 27, 2016
Do I Have TB Drug Resistance?
I was diagonised with pulmonery TB 5 months ago and i was put on Rifafour and continution of Rifinar for four months. Two months ago, i was feeling great and i started doing my favourite excercice, jogging. After two long runs in a span of three weeks, I started feeling tired, and now am having sweats at night and a chest pain. I have like 20 days to go to finish 6 months of therapy. A chest xray before i started running shows that the tb had been healed and only scars showed. Am yet to see my doctor and am worried that i could be resistant. I have not missed a dose in the entire duration of treatment. I am HIV negative.
However, when i started the TB treatment, my right lung was filled with fluid which was successfully removed. Does this cause the pain in my chest?
Please go back to see your doctor. Your questions cannot be answered without more testing. Best of luck to you.
Lisa A Haglund, MD
Associate Professor of Clinical Medicine
College of Medicine
University of Cincinnati